Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 28, 2001, 2:52 PM EDT for Merrimack County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2001, 2:52 PM EDT (18:52 UTC)
- Expired
- May 28, 2001, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Merrimack County, NH
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 281849 SVRGYX NHC013-281945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 252 PM EDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE THIS INCLUDES THE CITIES OF...CONCORD...LACONIA * UNTIL 345 PM EDT * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF HOPKINTON...OR ABOUT 11 MILES SOUTH OF HENNIKER...MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM DROPPED 1.5 INCH DIAMETER HAIL IN WEARE (HILLSBOROUGH COUNTY) AT 245 PM. HAIL WAS COVERING THE GROUND IN THIS COMMUNITY. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF HOPKINTON AT 310 PM EDT OVER CONCORD...AT 320 PM EDT OVER LACONIA AT 325 PM EDT OVER LOUDON...AT 330 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:40 PM EDT, 12 minutes earlier.
Area forecast discussion, May 28, 2:40 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 240 PM EDT MON MAY 28 2001 WK CF AND ASSOCIATED UPR TROF TO MV THRU FA TNGT WITH SHWRS/TSTMS...MOSTLY DURING THE EVE. SOME DRYING LATER BUT LOW LVL RH REMAINS HIGH HENCE EXPCT MORE FOG TO DVLP/CONTINUE. ON TUE A SECOND CF DROPS SE INTO FA BUT DYNAMICS ARE WK AND RH IS LACKING. WORTH A CHANCE OF AFTN SHWRS/TSTMS AS AIR IS MARGINALLY UNSTABLE. UPPER CLOSED LOW DIGS SE ACROSS FA TUE NIGHT AND WED. EXPCT SCATTERED SHWRS WITH THIS DEEP BUT RATHER DRY SYSTEM. EXPCT THE BULK OF THE ACTIVITY DURING WED AFTN AS STEEPENING LAPSE RATES INCREASE CONVECTION. NGM/AVN MOS TEMPS WAY APART WED AFTN. WILL LEAN TWD THE WARMER NGM TEMPS. FCSTID = 3 .GYX... ME...NONE. NH...SVR TSTM WATCH TIL 6PM ROCKINGHAM CO.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:25 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 35 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.